Alert archive / New Mexico / High Wind Warnings in 2015

High Wind Warning 8, NWS Albuquerque, NM

December 21, 2015

NWS Albuquerque, NM issued this high wind warning at Dec 21, 2015, 3:37 PM MST. It took effect at Dec 22, 2015, 12:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2015, 3:37 PM MST (22:37 UTC)
In effect from
Dec 22, 2015, 12:00 AM MST
Expired
Dec 22, 2015, 3:20 PM MST
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS75 KABQ 212237
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MST MON DEC 21 2015

...HIGH WINDS LIKELY ACROSS PORTIONS OF THE SANGRE DE CRISTO
MOUNTAINS AND RATON RIDGE TONIGHT THROUGH TUESDAY...

.A POTENT JET STREAM WILL DIP SOUTH ACROSS SOUTHERN COLORADO AND
NORTHERN NEW MEXICO OVERNIGHT INTO TUESDAY AND BRING STRONG TO
POTENTIALLY DAMAGING WINDS TO PORTIONS OF THE SANGRE DE CRISTO
MOUNTAINS AND THE RATON RIDGE. STRONG TO POTENTIALLY DAMAGING
WINDS MAY PERSIST INTO TUESDAY NIGHT AS WELL.

NMZ513-515-527-221200-
/O.NEW.KABQ.HW.W.0008.151222T0700Z-151223T0000Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
337 PM MST MON DEC 21 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST TUESDAY. 

* LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA.

* WINDS...WEST 35 TO 45 WITH OCCASIONAL GUSTS TO NEAR 60 MPH.

* TIMING...WINDS STRENGTHENING OVERNIGHT AND PEAKING EARLY TUESDAY
  MORNING...THEN PERSISTING THROUGH MUCH OF THE DAY.

* VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE IN BLOWING
  SNOW.

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE
  STRUCTURES. DANGEROUS CROSS WINDS ARE EXPECTED ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
964 
WWUS75 KABQ 221109
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 AM MST TUE DEC 22 2015

...HIGH WINDS LIKELY ACROSS PORTIONS OF THE SANGRE DE CRISTO
MOUNTAINS AND RATON RIDGE TODAY...

...STRONG WINDS TODAY INTO WEDNESDAY OVER THE CENTRAL AND SOUTHERN
MOUNTAINS ONTO THE EASTERN PLAINS...

.A STRONG JET STREAM WILL CROSS NEW MEXICO TODAY AND BRING HIGH 
TO POTENTIALLY DAMAGING WINDS TO PORTIONS OF THE SANGRE DE CRISTO
MOUNTAINS AND THE RATON RIDGE...JOHNSON MESA AREAS. STRONG WINDS
WILL IMPACT CENTRAL AND SOUTHERN PORTIONS OF OUR COUNTY WARNING
AREA.

NMZ513-515-527-221900-
/O.CON.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
409 AM MST TUE DEC 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. 

* WINDS...WEST 35 TO 45 WITH OCCASIONAL GUSTS TO NEAR 60 MPH.

* TIMING...WINDS STRENGTHENING OVERNIGHT AND PEAKING EARLY 
  TUESDAY MORNING...THEN PERSISTING THROUGH MUCH OF THE DAY. 

* VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE IN BLOWING 
  SNOW. 

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE 
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE 
  STRUCTURES. DANGEROUS CROSS WINDS ARE EXPECTED ON NORTH TO 
  SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ508-523-524-526-533-539-540-221900-
/O.NEW.KABQ.WI.Y.0031.151222T1600Z-151224T0000Z/
SOUTHWEST MOUNTAINS-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
409 AM MST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
WEDNESDAY. 

* LOCATION...SOUTHWEST...SOUTH CENTRAL AND CENTRAL MOUNTAINS AND
  ADJACENT HIGHER TERRAIN. 

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. 

* TIMING...WINDS WILL QUICKLY INCREASE THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON. WINDS MAY DIMINISH FOR A WHILE TONIGHT
  BUT WILL STRENGTHEN AGAIN WEDNESDAY. 

* VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST...AND
  BLOWING SNOW TONIGHT OVER THE HIGHER TERRAIN. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED
  HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR
  VEHICLE...ESPECIALLY HIGH PROFILE ONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-529-532-221900-
/O.NEW.KABQ.WI.Y.0031.151222T1600Z-151223T0100Z/
SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-
409 AM MST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* LOCATION...THE SANDIA AND MANZANO MOUNTAINS...NORTHEAST
  HIGHLANDS AND EASTERN SAN MIGUEL COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* TIMING...WINDS WILL QUICKLY INCREASE THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING.

* VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH ORIENTED
  HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL YOUR
  VEHICLE...ESPECIALLY HIGH PROFILE ONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
479 
WWUS75 KABQ 221816
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1116 AM MST TUE DEC 22 2015

...HIGH WIND WILL CONTINUE ACROSS PORTIONS OF THE SANGRE DE
CRISTO MOUNTAINS AND RATON RIDGE REST OF TODAY...

...STRONG WINDS TODAY INTO WEDNESDAY OVER THE CENTRAL AND
SOUTHERN MOUNTAINS ONTO THE EASTERN PLAINS...

.A VERY STRONG JET CONTINUES TO NOSE ITS WAY OVER THE STATE.
STRONG TO VERY STRONG WINDS HAVE ALREADY BEEN REPORTED ACROSS THE
HIGH TERRAIN AND AREAS IMMEDIATELY TO THE EAST OF THE CENTRAL
MOUNTAINS. LOOK FOR THESE STRONG WINDS TO SPREAD FURTHER ACROSS
THE LOWLANDS AS DAYTIME MIXING INCREASES. STRONG WIND IS EXPECTED
TO LIFT DURING THE OVERNIGHT HOURS BUT CONTINUE TO BUFFET THE HIGH
TERRAIN WHILE DOWNSTREAM AREAS EXPERIENCE PERIODIC STRONG GUSTS. A
RETURN TO STRONG WIND IS EXPECTED ON WEDNESDAY DUE TO DAYTIME
MIXING OF THE STRONG JET WINDS. 

NMZ513-515-527-230000-
/O.CON.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
1116 AM MST TUE DEC 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. 

* WINDS...WEST 35 TO 45 WITH OCCASIONAL GUSTS TO NEAR 60 MPH.

* TIMING...PERSISTING THROUGH MUCH OF THE DAY.

* VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE IN BLOWING 
  SNOW. 

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE 
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE 
  STRUCTURES. DANGEROUS CROSS WINDS ARE EXPECTED ON NORTH TO 
  SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ534-230000-
/O.EXA.KABQ.WI.Y.0031.000000T0000Z-151223T0100Z/
QUAY COUNTY-
1116 AM MST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* LOCATION...QUAY COUNTY INCLUDING THE INTERSTATE 40 CORRIDOR. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON BEFORE LOWERING EARLY THIS
  EVENING.

* VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ508-523-524-526-533-539-540-230000-
/O.CON.KABQ.WI.Y.0031.000000T0000Z-151224T0000Z/
SOUTHWEST MOUNTAINS-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1116 AM MST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* LOCATION...SOUTHWEST...SOUTH CENTRAL AND CENTRAL MOUNTAINS AND 
  ADJACENT HIGHER TERRAIN. 

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...STRONG WIND WILL REMAIN THROUGH THE DAY. WINDS MAY
  DIMINISH FOR A WHILE TONIGHT BUT WILL STRENGTHEN AGAIN
  WEDNESDAY.

* VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST ACROSS
  THE LOWLANDS AND BLOWING SNOW ACROSS THE HIGH TERRAIN. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-529-532-230000-
/O.CON.KABQ.WI.Y.0031.000000T0000Z-151223T0100Z/
SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-
1116 AM MST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...THE SANDIA AND MANZANO MOUNTAINS...NORTHEAST 
  HIGHLANDS AND EASTERN SAN MIGUEL COUNTY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND
  REMAIN STRONG THROUGH THE AFTERNOON BEFORE LOWERING SOME EARLY
  THIS EVENING.

* VISIBILITY...MAY BE REDUCED TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
546 
WWUS75 KABQ 222220
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MST TUE DEC 22 2015

...PERIODIC STRONG WIND FAVORING THE HIGH TERRAIN TONIGHT...

...MORE WIDESPREAD STRONG WIND ON WEDNESDAY...

.THE VERY STRONG JET WILL REMAIN OVER THE AREA DURING THE NEXT 24
TO 36 HOURS. STRONG WIND OBSERVED ACROSS A GOOD PORTION OF THE
AREA TODAY WILL CONTINUE ACROSS THE HIGHER PEAKS AND AREAS TO THE
LEE OF THE CENTRAL MOUNTAINS TONIGHT. THESE WINDS WILL LOWER BACK
DOWN ACROSS THE LOWER ELEVATIONS ON WEDNESDAY DUE TO DAYTIME
MIXING.

NMZ515-230100-
/O.CAN.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/
/O.EXB.KABQ.WI.Y.0031.151223T0100Z-151224T0000Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
320 PM MST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* LOCATION...EAST SLOPES OF THE SANGRE DE CRISTOS. 

* WINDS...WEST 30 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS WILL CONTINUE PERIODICALLY TONIGHT WITH INCREASED
  FLOWS AS WEDNESDAY PROGRESSES. 

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED EXCEPT FOR SOME
  LOCALIZED BLOWING SNOW. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ513-527-222330-
/O.CAN.KABQ.HW.W.0008.000000T0000Z-151223T0000Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-
320 PM MST TUE DEC 22 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

THE HIGH WIND WARNING HAS BEEN CANCELLED. PERIODIC STRONG WIND
WILL CONTINUE FOR THE NEXT 24 TO 36 HOURS BUT THE MAIN HIGH WIND
THREAT HAS SUBSIDED. 

$$

NMZ522-230100-
/O.EXB.KABQ.WI.Y.0031.151223T0100Z-151224T0000Z/
ESTANCIA VALLEY-
320 PM MST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. 

* LOCATION...ESTANCIA VALLEY INCLUDING THE INTERSTATE 40
  CORRIDOR.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL PERIODICALLY BE STRONG TONIGHT AND BECOME
  MORE WIDESPREAD ON WEDNESDAY.

* VISIBILITY...NO VISIBILITY ISSUES EXPECTED. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ508-523-524-526-533-539-540-230100-
/O.CON.KABQ.WI.Y.0031.000000T0000Z-151224T0000Z/
SOUTHWEST MOUNTAINS-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
320 PM MST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* LOCATION...SOUTHWEST...SOUTH CENTRAL AND CENTRAL MOUNTAINS AND 
  ADJACENT HIGHER TERRAIN. 

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...STRONG WIND WILL REMAIN THROUGH THE REST OF THE DAY AND
  PERIODICALLY IMPACT THE HIGHER TERRAIN AND AREAS IMMEDIATELY
  ADJACENT TO THE HIGH TERRAIN TONIGHT. MORE WIDESPREAD STRONG
  WIND IS EXPECTED ON WEDNESDAY.

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED EXCEPT FOR
  LOCALIZED BLOWING SNOW ACROSS THE HIGHEST TERRAIN. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-529-532-534-230100-
/O.CON.KABQ.WI.Y.0031.000000T0000Z-151223T0100Z/
SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
320 PM MST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...SANDIA/MANZANO MOUNTAINS...NORTHEAST
  HIGHLANDS...EASTERN SAN MIGUEL AND QUAY COUNTY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 50 MPH.

* TIMING...STRONG WIND WILL CONTINUE THROUGH THE REST OF TODAY.
  PERIODIC STRONG WIND WILL AFFECT THE HIGHER TERRAIN AND AREAS
  IMMEDIATELY ADJACENT TO THE HIGH TERRAIN TONIGHT. MORE
  WIDESPREAD STRONG WIND CONDITIONS EXPECTED ON WEDNESDAY. 

* VISIBILITY...NO VISIBILITY RESTRICTIONS EXPECTED. 

* LOCAL IMPACTS...BE ESPECIALLY CAREFUL ON NORTH TO SOUTH 
  ORIENTED HIGHWAYS AS CROSS WINDS WILL MAKE IT HARD TO CONTROL 
  YOUR VEHICLE...ESPECIALLY HIGH PROFILE ONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:56 AM MST, 4 hours 41 minutes earlier.

Area forecast discussion, Dec 21, 10:56 AM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1056 AM MST MON DEC 21 2015

.AVIATION...
18Z TAF CYCLE
IN BETWEEN WEATHER SYSTEMS AS THE OVERNIGHT JET EXITS QUICKLY TO
THE EAST. SOME GUSTY WIND WILL INITIALLY BE OBSERVED ALONG THE
CENTRAL MTNS AND AREAS TO THE EAST BUT SHOULD LOWER AS THE DAY
PROGRESSES. WIND FLOW OVER THE HIGHER MTNS WILL INCREASE ONCE
AGAIN TONIGHT AS THE NEXT JET APPROACHES FROM THE WNW. STRONG
DVLPING MTN WAVES POSSIBLE TO THE LEE OF THE SANGRES. AS THE NEXT
JET APPROACHES...CLOUD DECKS WILL LOWER...INITIALLY WITH HIGHER
CIRRUS BUT EVENTUALLY STRATUS AND SOME -SHSN. CARRYING VCSH AT
FMN/GUP TO ACCOUNT FOR THIS MID MORNING TUESDAY ALTHOUGH THE
BETTER SIGNATURE LOOKS TO BE DURING THE AFTERNOON AS THE
ATMOSPHERE DESTABILIZES AND JET LIFT DYNAMICS BECOME MORE
APPARENT. MTN TOP OBSCD IS PROBABLY LATER TONIGHT ACROSS THE WEST
CENTRAL/NC MTNS.

50

&&

.PREV DISCUSSION...350 AM MST MON DEC 21 2015...
.SYNOPSIS...

STRONG AND MOIST NORTHWEST TO WEST WINDS WILL PERSIST FOR MUCH OF
THE WEEK...LEADING TO PERIODS OF PRECIPITATION AND ACCUMULATING SNOW
FOR THE NORTHWEST HIGHER TERRAIN. STRONG AND GUSTY WINDS WILL
OCCASIONALLY RAKE RIDGETOPS AND THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN ALSO. A VIGOROUS WINTER STORM SYSTEM COULD IMPACT
NORTHERN AND CENTRAL NEW MEXICO CHRISTMAS DAY AND OVER THE HOLIDAY
WEEKEND...BRINGING WELL BELOW AVERAGE HIGHS THIS SATURDAY.

&&

.DISCUSSION...

SHORT TERM MODELS SUGGEST GUSTY WINDS ALONG THE EAST SLOPES OF THE
CENTRAL MT CHAIN WILL RELAX AS THE DAY PROGRESSES...AS THE GRADIENT
WEAKENS.  WHILE LOW LEVEL MOISTURE REMAINS IN PLACE OVER THE
NORTHWEST/WEST CENTRAL ALONG AND WEST OF THE CONTDVD...LIGHT
SNOW/FLURRIES SHOULD ALSO DIMINISH AS SAT IMAGERY INDICATES CURRENT
SHORT WAVE WILL BE EXITING THIS MORNING...ALONG WITH MID/HIGH
CLOUDS.

TUESDAY THROUGH WEDNESDAY WILL FEATURE PERSISTENT MOIST NORTHWEST TO
WEST WINDS ALOFT...WITH EMBEDDED AND DIFFICULT TO TIME SHORT WAVES.
THE NORTHWEST THIRD TO HALF WILL EXPERIENCE LIGHT PRECIPITATION AT
TIMES...WITH THE BEST CHANCES OVER THE NORTHWEST AND WEST CENTRAL
HIGH TERRAIN...AND POSSIBLY THE SANGRE DE CRISTO MTS...ALTHOUGH
MODELS NOT AS BULLISH AS MIGHT BE EXPECTED GIVEN THE PATTERN. STRONG
AND GUSTY WINDS WILL ALSO BE A GIVEN ACROSS MOST RIDGETOPS AS WELL
AS THE EAST SLOPES OF THE CENTRAL MT CHAIN. THE COMBINED WIND AND
POTENTIAL FOR HIGHER TERRAIN SNOW DURING THIS PERIOD...AND
CONSIDERING THE INCREASED HOLIDAY TRAVEL...LEAD TO CONSIDERATION OF
WINTER WEATHER HIGHLIGHTS FOR PORTIONS OF THE NORTHWEST/NORTH
CENTRAL TUESDAY THROUGH WEDNESDAY. WHILE ANY 12 HR PD MAY NOT REACH
WARNING CRITERIA...THE ENTIRE EVENT MAY WELL. COMBINED WITH THE WIND
AND THEREFORE BLOWING SNOW POTENTIAL...DECIDED ON A WINTER STORM
WATCH...ALTHOUGH IT DOESN/T START TIL 3RD PD.  H7 TEMPS NOT TERRIBLY
COLD TUESDAY BUT DO GET COLDER WEDNESDAY.

THE SNOW ACCUMULATION POTENTIAL FOR THE NORTHWEST/NORTH CENTRAL
CONTINUES THURSDAY THEN THE WINTER STORM DEVELOPS FRIDAY AND
CONTINUES SATURDAY INTO SUNDAY AS THE UPPER LOW TRACKS OVER SRN NM
BEFORE EJECTING. THE 00Z ECMWF HAS REVERTED BACK TO IT/S PRIOR
SOLUTION WITH A SLOW MOVING WINTER STORM...BUT THE UPPER LOW TRACKS
EVEN FARTHER SOUTH THAN THE GFS. QUITE A CHANGE FROM 24 HRS AGO WHEN
IT PLACED THE UPPER LOW OVER CO. UPSHOT IS IF YOU/RE TRAVELING
DURING THE HOLIDAY WEEKEND...STAY UP TO DATE FORECAST WISE.

&&

.FIRE WEATHER...
A FAIRLY ACTIVE PATTERN THROUGH THE FORECAST PERIOD...WITH THE
POTENTIAL FOR A SIGNIFICANT STORM OVER THE CHRISTMAS WEEKEND.

A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL GRADUALLY CARVE OUT A
BROAD TROUGH OVER THE GREAT SW THROUGH WEDNESDAY. ONE SUCH WAVE WILL
DEPART THE STATE TODAY WITH LESS WIND THAN ON SUNDAY...ALTHOUGH IT
WILL STILL BE BREEZY TO WINDY ALONG THE EAST SLOPES AND HIGHLANDS
ADJACENT TO THE CENTRAL MOUNTAINS. LOWER WIND SPEEDS AND MIXING
HEIGHTS WILL MEAN SOME POOR VENTILATION RATES FOR AT LEAST HALF THE
AREA TODAY...FAVORING THE WEST AND NORTH. SNOW SHOWERS OVER THE
NORTHERN MOUNTAINS THIS MORNING WILL DIMINISH THIS AFTERNOON INTO
TONIGHT. HIGHS WILL BE NEAR NORMAL IN THE WEST AND ABOVE NORMAL IN
THE EAST...ALTHOUGH LOWER THAN ON SUNDAY.

THE NEXT DISTURBANCE WILL APPROACH TUESDAY WITH THE WINDS INCREASING
ONCE AGAIN AREA WIDE. MINIMUM RH VALUES THOUGH WILL ONLY LOWER TO
THE 20S OVER THE EAST...PREVENTING ANY CONCERNS FOR CRITICAL FIRE
WEATHER CONDITIONS. HIGH TEMPERATURES WILL BE SIMILAR TO TODAY. RAIN
AND MOUNTAIN SNOW SHOWERS WILL RAMP BACK UP AGAIN TUESDAY AND THEN
CONTINUE INTO WEDNESDAY OVER THE WEST AND CENTRAL ZONES. PERSISTENT
SNOW IN THE NORTHWEST MOUNTAINS WILL LEAD TO THE POTENTIAL FOR
SIGNIFICANT SNOW ACCUMULATIONS ON THE HIGHER PEAKS AND WEST FACING
SLOPES. WINDS WILL EASE SOME ON WEDNESDAY. VENT RATES WILL IMPROVE
EACH DAY...THANKS TO THE WIND TUESDAY AND HIGHER MIXING HEIGHTS ON
WEDNESDAY. POCKETS OF POOR VENTILATION ARE STILL POSSIBLE IN THE
CENTRAL AND NORTHWEST VALLEYS AND FAR NORTHEAST TUESDAY.

PRECIPITATION WILL BACK OFF SOME THURSDAY AND FRIDAY AS THE FLOW
ALOFT BACKS TO THE SOUTHWEST...IN RESPONSE TO A DEVELOPING STORM
OVER THE GREAT BASIN. WINDS DROP OFF THURSDAY ONLY TO COME UP AGAIN
ON FRIDAY. VENT RATES WILL TAKE A HIT THURSDAY WITH POOR VALUES OVER
MAINLY THE VALLEYS AND PORTIONS OF THE EASTERN PLAINS. HIGHS WILL BE
NEAR TO ABOVE NORMAL IN THE EAST AND BELOW NORMAL IN THE WEST BOTH
DAYS. MIN RH VALUES WILL REMAIN ON THE HIGH SIDE...30S IN THE EAST
TO THE 50S AND 60S IN THE WEST.

LATEST MODEL RUNS NOW IN DECENT AGREEMENT THAT THE DEEPENING GREAT
BASIN STORM WILL FORM A CLOSED LOW OVER AZ CHRISTMAS NIGHT AND THEN
CONTINUE SOUTHEAST INTO NORTHERN MEXICO SATURDAY BEFORE TURNING EAST
AND NORTHEAST SATURDAY NIGHT AND SUNDAY. CANADIAN IS NOTICEABLY
FARTHER WEST WITH THE STORM DEVELOPMENT...AND SLOWER TO BRING THE
PRECIPITATION INTO THE STATE. A STRONG COLD FRONT WILL PLOW SOUTH ON
SATURDAY. RAIN AND SNOW WILL DEVELOP QUICKLY ON SATURDAY AND EXPLODE
OVER CENTRAL AND EASTERN AREAS SATURDAY NIGHT AND SUNDAY...WITH THE
GFS MOST BULLISH ON QPF. THIS EVENT WOULD PRODUCE MOSTLY SNOW...WITH
RAIN MIXED IN ACROSS THE EAST SATURDAY. FORECASTER CONFIDENCE IS
INCREASING FOR SIGNIFICANT TO MAJOR SNOW ACCUMULATIONS FROM THE EAST
SLOPES OF THE SANDIA AND MANZANO MOUNTAINS TO THE TEXAS
BORDER...FROM INTERSTATE 40 AND POINTS SOUTH. 40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES... NMZ502>504-510-511.

&&
Hazardous weather outlook, Dec 21, 4:35 AM MST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 AM MST MON DEC 21 2015

NMZ501>540-221300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
435 AM MST MON DEC 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS POTENTIAL FOR ACCUMULATING SNOW OVER THE HIGHER TERRAIN
OF NORTHWEST NEW MEXICO TUESDAY THROUGH WEDNESDAY. IN ADDITION...
STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE POSSIBLE OVER ALL OF
THE HIGHER TERRAIN AND ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN TUESDAY THROUGH WEDNESDAY. A VIGOROUS WINTER STORM
COULD IMPACT NORTHERN AND CENTRAL NEW MEXICO STARTING CHRISTMAS
DAY AND PERSIST THROUGH MUCH OF THE HOLIDAY WEEKEND.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Dec 21, 10:04 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 AM MST MON DEC 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
12/20/2015  M45 MPH          LINCOLN            NM   AWOS

            KSRR AWOS.

0100 PM     HIGH SUST WINDS  6 WNW SANDIA PARK       35.21N 106.45W
12/20/2015  M40 MPH          BERNALILLO         NM   TRAINED SPOTTER

0100 PM     NON-TSTM WND GST 6 WNW SANDIA PARK       35.21N 106.45W
12/20/2015  M66 MPH          BERNALILLO         NM   TRAINED SPOTTER

0659 PM     SNOW             5 WNW LOS ALAMOS        35.91N 106.38W
12/20/2015  E2.0 INCH        LOS ALAMOS         NM   OTHER FEDERAL

            QUEMAZON SNOTEL.

0701 PM     SNOW             4 NNW TRES RITOS        36.18N 105.55W
12/20/2015  E1.0 INCH        TAOS               NM   OTHER FEDERAL

            GALLEGOS PEAK SNOTEL.

0600 AM     SNOW             3 NW TRES RITOS         36.16N 105.55W
12/21/2015  E3.0 INCH        TAOS               NM   PUBLIC

            SIPAPU SKI AREA.

0600 AM     SNOW             8 SSW RED RIVER         36.59N 105.45W
12/21/2015  E5.0 INCH        TAOS               NM   PUBLIC

            TAOS SKI AREA.

0600 AM     SNOW             5 NW CHAMA              36.95N 106.65W
12/21/2015  E6.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            CHAMITA SNOTEL.

0700 AM     SNOW             3 ESE ANGEL FIRE        36.38N 105.24W
12/21/2015  E3.0 INCH        COLFAX             NM   PUBLIC

            ANGEL FIRE SKI AREA.

0700 AM     SNOW             6 W LOS ALAMOS          35.89N 106.39W
12/21/2015  E3.0 INCH        LOS ALAMOS         NM   PUBLIC

            PAJARITO SKI AREA.

0700 AM     SNOW             1 WNW RED RIVER         36.71N 105.42W
12/21/2015  M1.5 INCH        TAOS               NM   CO-OP OBSERVER

0700 AM     SNOW             RED RIVER               36.71N 105.42W
12/21/2015  E1.0 INCH        TAOS               NM   PUBLIC

            RED RIVER SKI AREA.

0700 AM     SNOW             CHAMA                   36.89N 106.58W
12/21/2015  M6.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0800 AM     SNOW             8 SSW SAN MIGUEL        36.87N 106.23W
12/21/2015  E3.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SAN ANTONIO SINK SNOTEL.

0800 AM     SNOW             11 NNW CANON PLAZA      36.70N 106.25W
12/21/2015  E6.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            HOPEWELL SNOTEL.

0800 AM     SNOW             9 E CUBA                36.02N 106.80W
12/21/2015  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            VACAS LOCAS SNOTEL.

0800 AM     SNOW             7 ESE CUBA              36.00N 106.83W
12/21/2015  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SENORITA DIVIDE SNOTEL.

0800 AM     SNOW             5 ESE RED RIVER         36.68N 105.33W
12/21/2015  E1.0 INCH        COLFAX             NM   OTHER FEDERAL

            RED RIVER PASS SNOTEL.

0800 AM     SNOW             8 NE ARROYO SECO        36.58N 105.45W
12/21/2015  E3.0 INCH        TAOS               NM   OTHER FEDERAL

            TAOS POWDERHORN SNOTEL.

0800 AM     SNOW             9 ENE SHADY BROOK       36.40N 105.32W
12/21/2015  E1.5 INCH        COLFAX             NM   OTHER FEDERAL

            PALO SNOTEL.

0800 AM     SNOW             5 SSE LLANO LARGO       36.07N 105.63W
12/21/2015  E2.0 INCH        TAOS               NM   OTHER FEDERAL

            RIO SANTA BARBARA SNOTEL.

0800 AM     SNOW             8 SE EAGLE NEST         36.46N 105.17W
12/21/2015  E1.0 INCH        COLFAX             NM   OTHER FEDERAL

            TOLBY SNOTEL.

0800 AM     SNOW             5 SSW TOADLENA          36.17N 108.93W
12/21/2015  E1.0 INCH        SAN JUAN           NM   OTHER FEDERAL

            NAVAJO WHISKEY CREEK SNOTEL.

0915 AM     SNOW             2 NNE QUESTA            36.74N 105.58W
12/21/2015  M1.0 INCH        TAOS               NM   COCORAHS

&&

EVENT NUMBER ABQ1503122 ABQ1503123 ABQ1503124 ABQ1503125 ABQ1503126
ABQ1503127 ABQ1503128 ABQ1503129 ABQ1503130 ABQ1503131 ABQ1503132
ABQ1503133 ABQ1503134 ABQ1503135 ABQ1503136 ABQ1503137 ABQ1503138
ABQ1503139 ABQ1503140 ABQ1503141 ABQ1503142 ABQ1503143 ABQ1503144
ABQ1503145

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:20 AM MSTWinter Storm WatchABQ11 hr
Dec 21, 3:27 PM MSTWinter Storm WarningABQ50 hr

Nearby

High Wind Warnings in New Mexico, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.